Korean J Anesthesiol.  1989 Jun;22(3):397-403. 10.4097/kjae.1989.22.3.397.

Cardiac Toxicity on Mixtures of Bupivacaine and Lidocaine in Rabbits

Affiliations
  • 1Department of Anesthesiology, Han Yang University, College of Medicine, Seoul, Korea.
  • 2Department of Anesthesiology, School of Medicine, Soon Chun Hyang University, Eumsung, Korea.

Abstract

Mixtures of local anesthetics can combine the hest features of both components. The authors assayed the cardiac toxicity of local anesthetic mixtures given intravenously to rabbits. Arrhythmia was appeared at 200-150 beats/min. of pulse rate and tendency of arrhythmia in bupivacaine was increased about 16-17 times more than that of lidocaine. Mean arterial blood pressure before the study was about 92 mmHg, but it was down to about 53-74 mmHg after arrhythmia appeared. Lethal doae of bupivacaine was one-seventh that of lidocaine during infusion. None of the mixtures were more lethal than their parent components; bupivacaine containing mixtures were significantly less lethal than the bupivacaine alone. The toxicity of local anesthetic mixtures was essentially additive not synergistic.

Keyword

Local anestheics; Toxicity of mixtures; Arrhythmias; Deaths

MeSH Terms

Anesthetics, Local
Arrhythmias, Cardiac
Arterial Pressure
Bupivacaine*
Heart Rate
Humans
Lidocaine*
Parents
Rabbits*
Anesthetics, Local
Bupivacaine
Lidocaine
Full Text Links
  • KJAE
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2023 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr